MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT6
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implantation after one month the lens was explanted due to vision was hazy, ghosting of letters while reading and lens slipped out of position, malposition in eye.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cut in half, typical of insertion and removal from the eye.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The file indicates the lens shift was based on the patients anatomy; encroached on anterior chamber.Information was provided that the 20.5 diopter lens was replaced with a non-company monofocal 20.0 diopter lens.Patient¿s vision was at 20/40 and improving.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12007747
Report Number1119421-2021-01220
Device Sequence Number19915689
Product Code HQL
UDI-Device Identifier00380652361064
UDI-Public00380652361064
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberSA6AT6
Device Lot Number15006372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III DELIVERY SYSTEM, CARTRIDGE C; MONARCH III DELIVERY SYSTEM, INJECTOR; MONARCH III DELIVERY SYSTEM, CARTRIDGE C; MONARCH III DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR